Alert archive / California / Wind Advisories in 2019
Wind Advisory 18, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 5, 2019, 8:45 PM PDT for Imperial County, California. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2019, 8:45 PM PDT (03:45 UTC)
- Expired
- May 6, 2019, 5:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596 WWUS75 KPSR 060345 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 845 PM MST Sun May 5 2019 CAZ562-061200- /O.NEW.KPSR.WI.Y.0018.190506T0345Z-190506T1200Z/ Imperial County Southwest- 845 PM PDT Sun May 5 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 5 AM PDT Monday. * WHERE...Southwest corner of Imperial County. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Through early morning Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
1 follow-up statement
576 WWUS75 KPSR 061202 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 502 AM MST Mon May 6 2019 CAZ562-061315- /O.EXP.KPSR.WI.Y.0018.000000T0000Z-190506T1200Z/ Imperial County Southwest- 502 AM PDT Mon May 6 2019 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 5, 5:39 PM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 5, 5:39 PM PDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 539 PM MST Sun May 5 2019 .UPDATE...Updated Aviation Discussion. && .SYNOPSIS... A slow moving upper level low pressure system will move into the Desert Southwest early this week bringing cooler and somewhat more unsettled weather to the region. This low pressure system will remain parked over the area through the bulk of the week, gradually bringing slight chances for rain to higher terrain areas. High temperatures will remain below average. && .DISCUSSION... Another typical early May day continues to unfold but the layer of high clouds passing through may be enough to keep temperatures down a few degrees compared to yesterday. The slight ridge of high pressure that we have been under will shift eastward as a low pressure system slowly tracks into southern California, and arriving here by Tuesday. For our area, that will translate into breezy conditions this afternoon and again on Monday, with cooler daytime temperatures. The breezy conditions will be more of a problem in Southeast California, particularly in the southwestern portion of Imperial County, where gusty conditions will flirt with wind advisory conditions this evening. A wind advisory for the area was considered but the 850mb winds on most models appear relatively weak casting some doubt as to if those stronger wind gusts will occur. Tuesday will likely the coolest day of the week with temps 10 to 15 degrees cooler than today. Moisture and dynamics favorable for shower development are lacking with this system keeping the best rain chances north across the Arizona high country. However,a stray shower or two across the lower desert cannot be ruled out. The cooler weather will remain in place throughout the week as a trough broadens over the western CONUS. An additional shortwave will move through the area later in the week enhancing our rain chances Thursday and Friday. The atmospheric moisture profile will be slightly better allowing for a chance of light showers or sprinkles. While rain this time of year is not unprecedented, it is not too common. Model signals are less clear heading into next weekend and beyond but the general trends will keep temperatures below seasonal normal values (91-94 degrees) through at least next Sunday. && .AVIATION...Updated at 0030 UTC. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: A large area of high clouds has moved into the region bringing cloudy to mostly cloudy skies with bkn-ovc cirrus. Isolated breezy conditions with gusts near 15-18 kt may linger for an hour or two during the early evening, otherwise light to moderate winds will favor normal diurnal directions along with periods of light and variable winds. By late Monday morning to early afternoon occasionally breezy southwesterly winds are expected near 7-12 kt with some gusts to 15-20 kt into the evening. Southeast California/Southwest Arizona including KIPL and KBLH Very strong and gusty westerly winds are expected to continue well into the night at KIPL with gusts near 26-30 kt. Very gusty westerly winds will then pick up again by mid morning with gusts up to 28-34 kt by mid to late afternoon. Meanwhile very breezy southwesterly winds will continue at KBLH this evening and pick up again by early afternoon with gusts near 20-25 kt. Skies will be mostly cloudy with cirrus tonight before thinning out on Monday. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Wednesday through Sunday... No change to the outlook: Somewhat cooler temperatures, increased humidity values, and spotty chances for sprinkles or very light rain will affect most districts throughout the week as a series of weak weather disturbances moves through the region. Higher terrain north and east of Phoenix would be the most likely to experience light rain, but wetting rains would even be unlikely. Humidity values will only fall into a 10-20% range following fair to good overnight recovery. With weather systems moving through, occasional breezy afternoon winds will exist, but nothing too unusual for the middle of spring. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected for the next 7 days. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Deems AVIATION...Sawtelle FIRE WEATHER...MO
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.